I have been taking Cymbalta 90mg. at night for chronic pain for four months. I recently had a lightening visual in my right eye that lasted only a minute or so with no pain before or after, no headache involved. The lasting effect was total weakness in my right hand that has lasted to this day with no improvement. As I am right handed, this continued weakness is very annoying. I am now weaning off the drug due to severe vertigo and severe muscle cramping, neither which I can function with. My concern is could the drug Cymbalta have caused a mild stroke and will the feeling and strength in my hand return. Is this something I should have a doctor look at? Joyce.
Absolutely, you should see a doctor for this immediately. If you've had a stroke, it's vital that you get care as soon as possible. Whether you've had a stroke or not, you need to know what's causing these symptoms. Please let us know what your doctor says?
John Claude Krusz and Teri Robert
To review other questions from our Ask the Clinician Column,
browse the Ask the Clinician archives.
If you need help finding a Migraine and headache specialist,
visit our listing of Patient Recommended Specialists.
About Ask the Clinician:
Dr. Krusz is a recognized expert in the fields of headache and Migraine treatment and pain treatment. Each week, he and Lead Expert Teri Robert, team up to answer your questions about headaches and Migraines. You can read more about Dr. Krusz or more about Teri Robert.
If you have a question, please click HERE. Accepted questions will be answered by publishing the answers here. Due to the number of questions submitted, no questions will be answered privately, and questions will be accepted only when submitted via THIS FORM. Please do not submit questions via email, private message, or SharePost comments. Thank you.
Please note: We cannot handle emergencies or diagnose via the Internet. Please do not ask us to diagnose; see your physician for diagnosis.
We hope you find this general medical and health information useful, but this Q & A is meant to support not replace the professional medical advice you receive from your doctor. For all personal medical and health matters, including decisions about diagnoses, medications and other treatment options, you should always consult your doctor. See full Disclaimer.
Published On: August 10, 2011